Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Boggy scalp, scar, change in texture and health. Is it lipidemous alopecia?

I am almost certain that I have lipidemous alopecia . I know its rare, but every bizzare symptom fits; Areas of hair that will not grow past a few centimeters, initially boggy scalp at the crown, that went away leaving what felt like a huge scar it its place. EXTREME change in texture and health of my hair. It very much fits the wooley discription of this disease. I also remember the strange sensation of tightening, pulling and mild itching in my scalp as it spread from the top down over several months time. I am in constant pain. Water on the scalp and hair is the only thing that gives relief. Oils do not help at all. My doctors have no answers and a punch biopsy revealed no fungal infection . My scalp looks unremarkable, I know because I was in so much pain I shaved it. Out of vanity I let it grow back, but bald is better because hair with little oil is matted and painful. I also have swollen lyph nodes on the back of my neck at all times. Antibiotics reduce them when they flare. Blood tests reveal nothing. I am otherwise healthy except for very high tryglycerides than I have since reduced from 450 to 250. What can I do? There is no cure. I don t have the money to get the CT scan that proves this condition, and if anything this thickness has decreased but all the other symptoms remain.
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  231
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
After reading your history it appears that you might have developed secondary infection over the scalp area. I advise you to not pinch or pop the area. You can apply an antibiotic cream such as gentamycin cream. Antibiotic tablet s are must such as ciprofloxacin and metronidazole under medical advise. If itching is present then can take benadryl accordingly. Consult your surgeon for checking the aggravating factor. You can take pain killer like Ibuprofen or paracetamol or diclofenac according to the pain severity.
Answered: Sat, 12 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor